Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 27, 2023, 1:32 AM MDT for 9 counties in New Mexico. It took effect at Mar 27, 2023, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2023, 1:32 AM MDT (07:32 UTC)
- In effect from
- Mar 27, 2023, 11:00 AM MDT
- Expired
- Mar 27, 2023, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3102 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS75 KABQ 270732 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 132 AM MDT Mon Mar 27 2023 NMZ215-223-227>229-271915- /O.NEW.KABQ.WI.Y.0032.230327T1700Z-230328T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands- 132 AM MDT Mon Mar 27 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>234-271915- /O.NEW.KABQ.WI.Y.0032.230327T1900Z-230328T0100Z/ Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 132 AM MDT Mon Mar 27 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Winds becoming northwest to north late in the afternoon. * WHERE...Guadalupe County, Quay County, Eastern San Miguel County, Harding County, and Union County. * WHEN...From 1 PM this afternoon to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
217 WWUS75 KABQ 271902 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 102 PM MDT Mon Mar 27 2023 NMZ215-223-227>229-280100- /O.CON.KABQ.WI.Y.0032.000000T0000Z-230328T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands- 102 PM MDT Mon Mar 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands, East Slopes Sangre de Cristo Mountains, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230>234-280100- /O.CON.KABQ.WI.Y.0032.000000T0000Z-230328T0100Z/ Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 102 PM MDT Mon Mar 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Guadalupe County, Quay County, Eastern San Miguel County, Harding County, and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
567 WWUS75 KABQ 280052 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 652 PM MDT Mon Mar 27 2023 NMZ215-223-227>234-280200- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-230328T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 652 PM MDT Mon Mar 27 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 26, 11:38 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 26, 11:38 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1138 PM MDT Sun Mar 26 2023 ...New AVIATION... .SYNOPSIS... Issued at 303 PM MDT Sun Mar 26 2023 Another cold night is in store for northern and central New Mexico with temperatures 5 to 10 degrees below average. Gusty west winds are possible Monday afternoon across northern and east central New Mexico, as a final disturbance in the endless recent train moves through the central Rockies. This will be followed by some gusty north winds across eastern New Mexico, as a backdoor front sweeps south. Warmer temperatures return for central and western areas Tuesday, and then areawide come Wednesday with readings at to a few degrees above normal. Low clouds are possible Wednesday morning across southeast and east central areas, and more so Thursday morning with patchy fog possible. Winds really ramp up areawide on Thursday ahead of the next storm system, with warm temperatures and fire weather conditions across eastern New Mexico and precipitation entering northwest New Mexico late in the day. Friday will be cooler, but still breezy across western New Mexico to very windy across central and eastern New Mexico as the system moves through the state. Quieter and warmer conditions return next weekend. && .SHORT TERM... (This evening through Monday night) Issued at 303 PM MDT Sun Mar 26 2023 Winds will weaken with sunset this evening, then another cold night is expected. An upper level low pressure system slowly crossing the northern and central Rockies will steer a disturbance across northern NM tonight into Monday morning, spreading another round of scattered to isolated snow showers over the northern and west central mountains, and northwest plateau. The steadiest precipitation should favor the mountains near the CO border, where a few inches of snow accumulation is expected. The storm system will keep the flow aloft brisk, while sending another Pacific cold front through the forecast area; reaching Albuquerque within an hour or two after sunrise. Northwest wind gusts in the 30-40 mph range are forecast Monday afternoon across northern and east central areas, except for gusts up to 50 mph over the high peaks and adjacent high east slopes of the Sangre de Cristo Mountains southward to around Clines Corners. Low humidities will combine with these winds to create several hours of critical fire weather conditions across the eastern plains on Monday afternoon. A backdoor cold front will keep north wind gusts up to 40 mph in the forecast across the eastern plains Monday night. && .LONG TERM... (Tuesday through Saturday) Issued at 303 PM MDT Sun Mar 26 2023 We've all been wondering where has spring been in northern and western New Mexico these last few days and weeks. Well, it finally comes on Tuesday, with much warmer temperatures across central and western New Mexico, thanks to shortwave ridging building in. It will still be around 5 to 10 degrees below average for late March, but will feel "toasty" compared to recent weeks. Eastern New Mexico will be cooler by 5 to 10 degrees, and 10 to 15 degrees below average, behind Monday night's backdoor cold front. Breezy conditions are expected across northeast NM, due to weak surface lee troughing. Surface high pressure moves off into the central US late Tuesday, allowing return flow to establish itself across southeast NM as early as Tuesday evening and allowing some Gulf moisture to filter in. This will result in warmer lows Tuesday night, closer to average for late March with some low clouds possible due to the moisture advection. The rest of the region will also be much warmer and closer to average, thanks to WAA and backing upper level flow ahead of the next Pacific upper level low. This low will slide down the coast during the day Wednesday, increasing upper level winds a bit. Wednesday will be a little more breezy compared to Tuesday, but not as strong compared to prior forecasts due to the slower timing of this low. Temperatures will warm up even more areawide thanks to the southwest upper level flow. Albuquerque could reach 70 for just the 2nd time this year, which this forecaster is really looking forward to! Moisture does not look to really mix out across the east on Wednesday as winds stay more southerly. Low clouds and patchy fog looks to be more of a concern across the east central and southeast areas Wednesday night into Thursday morning, with increasing, yet shallow, ABL moisture below much drier air aloft, as the dryline backs into eastern NM. However, low clouds and moisture should quickly mix out late in the morning, with southwest flow strengthening very quickly as the Pacific low opens up and moves east over southern CA. With H7 flow of 40 to 50 kts, H5 flow of 100 to 110 kts, and a deepening surface lee low of about 992 mb timing up with maximum ABL mixing, this will result in windy conditions areawide with sustained winds of 30 to 45 mph gusting up to 60 mph. With these winds, temperatures in the 70s to near 80, and RH values in the single digits to low teens, critical fire weather conditions will exist across the RGV and eastern NM. Meanwhile, across northwest and north central NM, clouds will be on the increase as the upper level trough moves northeast from southern CA to the central Rockies. Lower elevation showers and mt. snow is not expected to move in for this area until the 2nd half of Thursday. The associated Pacific cold front looks to sweep through the state Thursday night into Friday morning resulting in cooler temperatures on Friday, by about 10 to 15 degrees compared to Thursday. Bolstered highs a few degrees across the eastern plains due to the downslope westerly flow behind the Pacific front. This front will bring some snow showers across the northern mountains and rain showers across northwest NM. However, the main story will be the strong westerly winds behind the Pacific front across central and eastern New Mexico. A very tight surface and H5 pressure gradient will be in place with the surface low of around 990 mb and H5 low of 540 dm nearly stacked maximizing the flow around the low. The deterministic ECMWF is lower with winds compared to the deterministic GFS and Canadian, because it keeps the H5 trough open and has a weaker pressure gradient. Leaned towards the stronger solutions since a majority of ensembles are showing a closed H5 low over the central Rockies Friday. Winds quickly wind down after sunset with cooler temperatures compared to the prior nights. Temperatures warm back up to near average next weekend as weak ridging builds in. Winds look light on Saturday and breezy on Sunday due to strengthening upper level flow ahead of the next upper level trough over the Pacific NW. && .AVIATION... (06Z TAFS) Issued at 1126 PM MDT Sun Mar 26 2023 Wdly sct mt obscurations in MVFR cigs persist in vicinity of the higher terrain along with light shsn through about 16Z. Otherwise a deck of mid clouds to remain over portions of nrn and central NM through 18Z with clearing thereafter. A nwly sfc gradient to bring a drier airmass to the region aft 18Z with gusty nw winds to around 35-40kts especially along and east of the central mt chain. && .FIRE WEATHER... Issued at 303 PM MDT Sun Mar 26 2023 With an active storm track over the western US, high temperatures are forecast to remain well below normal through Tuesday. Winds will weaken with sunset this evening, only to become breezy to windy again on Monday over northern and eastern areas. Will upgrade the current Fire Weather Watch to a Red Flag Warning for the eastern plains on Monday due to RFTIs varying from near critical to critical, despite high temperatures around 7-14 degrees below normal there with Haines only in the 3-4 range. A disturbance will spread snow over north central, northwest and west central areas tonight into Monday morning with a few inches of snow accumulation possible in the mountains near the CO border. A low amplitude ridge of high pressure will cross Tuesday and Wednesday. By Wednesday afternoon, high temperatures should reach near normal to as much as 7 degrees above normal across the forecast area. After weaker winds Tuesday, speeds will begin strengthening again on the back side of the ridge Wednesday. A low pressure system slowly approaching from the west during the latter half of the work week will steer a strong southwesterly jet streak over the forecast area Thursday, with widespread critical and extreme RFTIs over southern and eastern areas, and elevated to critical RFTIs over the northwest. The upper low will bring cooler temperatures and a chance for light rain and snow to northwest areas Thursday through Friday, while steering a Pacific cold front across the state. Northwest flow will remain breezy to windy on Friday as the northwest to southeast oriented tail end of the speed max aloft crosses, keeping critical to extreme RFTIs in the forecast east of the central mountain chain, with elevated RFTIs further west to the continental divide. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 46 20 43 16 / 10 20 5 0 Dulce........................... 36 13 40 5 / 20 20 10 0 Cuba............................ 38 16 38 12 / 40 10 5 0 Gallup.......................... 43 16 43 10 / 30 10 5 0 El Morro........................ 38 15 42 11 / 40 10 5 0 Grants.......................... 43 17 46 10 / 30 5 0 0 Quemado......................... 47 19 47 15 / 20 5 0 0 Magdalena....................... 52 25 53 21 / 5 5 0 0 Datil........................... 49 21 48 17 / 10 5 0 0 Reserve......................... 54 24 57 18 / 5 5 0 0 Glenwood........................ 57 31 62 27 / 0 0 0 0 Chama........................... 30 7 33 0 / 20 40 20 0 Los Alamos...................... 37 20 42 15 / 40 10 5 0 Pecos........................... 37 18 42 14 / 30 5 0 0 Cerro/Questa.................... 35 12 37 7 / 30 20 10 0 Red River....................... 23 8 32 1 / 40 30 10 0 Angel Fire...................... 30 3 31 -2 / 50 20 10 0 Taos............................ 39 14 40 8 / 30 10 5 0 Mora............................ 36 14 40 9 / 30 10 0 0 Espanola........................ 46 18 48 16 / 30 5 5 0 Santa Fe........................ 39 19 43 17 / 30 5 0 0 Santa Fe Airport................ 44 21 46 16 / 20 5 0 0 Albuquerque Foothills........... 48 28 48 24 / 20 5 0 0 Albuquerque Heights............. 49 30 50 25 / 20 5 0 0 Albuquerque Valley.............. 54 26 52 24 / 20 5 0 0 Albuquerque West Mesa........... 51 29 49 23 / 20 5 0 0 Belen........................... 55 30 56 23 / 30 5 0 0 Bernalillo...................... 49 27 50 22 / 20 5 0 0 Bosque Farms.................... 56 28 54 22 / 30 0 0 0 Corrales........................ 51 28 50 23 / 20 5 0 0 Los Lunas....................... 55 29 55 22 / 30 0 0 0 Placitas........................ 46 26 46 22 / 20 5 0 0 Rio Rancho...................... 49 28 49 23 / 20 5 0 0 Socorro......................... 58 31 61 26 / 5 0 0 0 Sandia Park/Cedar Crest......... 43 22 42 18 / 20 5 0 0 Tijeras......................... 44 24 45 20 / 30 5 0 0 Edgewood........................ 44 22 45 16 / 30 5 0 0 Moriarty/Estancia............... 47 20 47 12 / 30 5 0 0 Clines Corners.................. 43 21 43 15 / 30 5 0 0 Mountainair..................... 48 23 48 18 / 20 5 0 0 Gran Quivira.................... 50 26 50 21 / 10 5 0 0 Carrizozo....................... 58 32 57 28 / 0 5 0 0 Ruidoso......................... 51 28 52 22 / 0 5 0 0 Capulin......................... 41 13 44 11 / 20 10 0 0 Raton........................... 45 14 47 10 / 20 5 0 0 Springer........................ 44 16 47 12 / 20 5 0 0 Las Vegas....................... 43 17 46 11 / 20 5 0 0 Clayton......................... 49 25 53 18 / 10 5 0 0 Roy............................. 45 22 51 15 / 20 5 0 0 Conchas......................... 54 27 58 20 / 20 0 0 0 Santa Rosa...................... 53 26 56 20 / 20 0 0 0 Tucumcari....................... 55 29 60 21 / 10 0 0 0 Clovis.......................... 60 29 62 23 / 5 0 0 0 Portales........................ 62 30 65 23 / 5 0 0 0 Fort Sumner..................... 59 30 62 23 / 10 0 0 0 Roswell......................... 68 30 69 30 / 0 0 0 0 Picacho......................... 61 30 65 25 / 0 0 0 0 Elk............................. 59 30 64 24 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 7 PM MDT Monday for NMZ104-126. && SHORT TERM...44 LONG TERM....71 AVIATION...42
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:27 PM MDT | Fire Weather Watch | ABQ | Colfax, Harding, Mora, San Miguel, Union | 12 hr |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.